Klonopin: Happy New Year everyone, Need... - Anxiety and Depre...

Anxiety and Depression Support
43,997 members45,700 posts

Klonopin

frank323
frank323

Happy New Year everyone,

Need to ask for some insight about Klonopin. I've had a significant bout of anxiety now for five+ months. During this time my psychiatrist has had me on 50 mg of Zoloft and .125 mg of Klonopin. At first the Klonopin was directed as needed, but anxiety was strong enough and consist enough that psych recommended taking klonopin consistently every day. I take two .125 mg at a time, usually 2x a day.

I've never taken Klonopin for this long. in the past only a month or two. And i've been reading about benzo addiction/withdraw, so that concerns me. My anxiety lately has been really bad, just non stop. I am wondering if taking Klonopin for this long is making things worse?

I would appreciate any experience/advice people have with Klonopin. And I am definitely going to discuss with pysch at next appointment in about a week.

17 Replies
oldestnewest

I'm not an expert or doctor but I can just talk from my experience. I feel that the dosage you are on are not addictive and it's a bit overdone.

My doctor who I go to is a very highly skilled doctor and he says that taking .5 mg a day or twice a day is like drinking one cup of wine a day and just like you won't become an alcoholic from one cup of wine a day so too you won't get addicted to a small amount of kolonpan.

But I would run it by your doctor though as I'm not a doctor.

Thank you. Yes, the dosage is small, appreciate you pointing that out. What do you mean “it’s a bit overdone?”

I mean that many doctors will never give you kolonpan as they say it's extremely addictive and dangerous but my doctor who is very very highly trained and recommended says that it's all hype and small doses of it is safe

That Is An Awful LOW DOSE. At That Low Of A Dose ? It Shouldn't Be A Problem.

Got it, thanks. I take the version that dissolves under the tongue, but wouldn’t think that would make a difference, still low dosage, right?

My psychiatrist gave me 1mg 3x daily but am to afraid to take 3x daily so I do meditation deep breathing to try to keep myself relax

frank323
frank323
in reply to tamka38

Thank you for the reply. I was just doing some deep breathing before I read your post. Appreciate the reminder.

tamka38
tamka38
in reply to frank323

You’re welcome

3mg of Klonopin a day will cause a dependency to Klonopin. I take 3mg of Klonopin a day and I am totally dependent on it that I can't function without it. Just a few short months ago, I tried to taper off the Klonopin and I couldn't do it. I went instantly into severe withdrawals of meltdowns with trembling seizures. I was totally disoriented and even bit my tongue. I had to have it reconstructed by an oral surgeon. This happened when my dose was reduced to 2.5mg. I began seeing a new psychiatrist and she recommended that I stop tapering. She added Rexulti to my psych meds and it's done me wonders. If you don't absolutely need the Klonopin, then stay away from it. It's has you in it's grips once you start. Just a word to the wise. I wish someone had given me such advice before I started on it. I would have never began taking it. It was my mistake to trust my doctors.

frank323, that dose of Klonopin is an infinitely small dose to take twice a day.

There comes a time for all of us that we need to lean on medication to help lower

our anxiety. Sometimes it's the worry itself about becoming dependent that fights

the meds we are taking. Your doctor knows what is best for you. Take it as prescribed

until your appointment next week. Then talk over your fears, once that is removed,

your anxiety issues will calm down.

frank323
frank323
in reply to Agora1

Thank you, very helpful confirmation

I’ve been taking 1mg of Klonopin twice a day now for years (probably 5 or 6). Ive never had a problem with it but I also haven’t stopped taking it. Last month I had some problems getting my prescription and I could feel the withdrawal but I don’t know how bad it would be if I was weaned off it gradually. My doctor has also said it would be okay for me to take 3mg a day if I needed it for something I was really anxious for.

Thank you, this really helps. Maybe that we are being too conservative with the medication necessary at this point.

Don't believe your doctor! You are already dependent on Klonopin at 2mg. The withdrawals will be awful at the dose you on now. Please don't go up to 3mg. That was my mistake. If you're worrying about running out then you are most definitely dependent already. I speak from years of Klonopin dependence. It seems like it works while you're take it. But getting off of it is a real bitch. (please excuse my language)

Hi Frank, all told you're taking .50mg at 4x.125mg daily. Although that is a small dose, imo you will develop a physical dependence on the medication if you consistently take it even at the relatively low dose. If at some point you and your physician decide to stop the medication, it will present some difficulties. I know from personal experience that it is very easy to develop a dependency on this med, however at the low dose that you are taking you should be able to taper off of the medication in 2 or 3 months without a great deal of discomfort. I don't think you should be afraid to use this medication if it is helpful and you and your doctor believe it is necessary, but please do not under estimate the highly addictive nature of this medication. At one point I was up to 2mg daily. I tried to stop the medication but was not successful, however I was able to cut down to .50 to .75 mg perday. I have used K for 10 years and believe me it can be hell to get off of. Please educate yourself about this medication, use caution, and take the lowest effective dose. Taking the lowest dose possible is paramount. . Good luck and be well.

Thank you very much for taking the time to spell this all out ChicagoGirl. Really helpful to understand the pros and cons.

Those two posts by a anonymous one were spot on. What she stated was no exageration. Be well..

You may also like...